Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 18, 2015, 3:43 AM EST. It took effect at Jan 18, 2015, 11:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 3:43 AM EST (08:43 UTC)
- In effect from
- Jan 18, 2015, 11:00 AM EST
- Expired
- Jan 18, 2015, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
721 WHUS72 KMLB 180843 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 343 AM EST SUN JAN 18 2015 AMZ570-572-190300- /O.NEW.KMLB.SC.Y.0007.150118T1600Z-150119T0300Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 343 AM EST SUN JAN 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KNOTS WILL PRODUCE CHOPPY SEAS UP TO 6 TO 7 FEET WELL OFFSHORE FROM LATE THIS MORNING THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 67
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:10 AM EST, 33 minutes earlier.
Area forecast discussion, Jan 18, 3:10 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 AM EST SUN JAN 18 2015
.DISCUSSION...
TODAY...REINFORCING COLD FRONT FORECAST TO CLEAR CENTRAL FLORIDA
AROUND SUNRISE. ANOTHER HIGH PRESSURE CENTER WITH BREEZY WEST TO
WEST NORTHWEST WINDS SURGES SOUTHEASTWARD INTO FLORIDA REINFORCING
THE DRY AND COOL CONDITIONS IN PLACE. WINDS AT THE MOMENT FORECAST
TO 15 TO 20 MPH AND GUSTY FOR MID DAY INTO THE AFTERNOON. HIGHS IN
THE LOWER 70S ACROSS THE FORECAST AREA.
TONIGHT...NORTHWEST FLOW ALOFT PUSHES SURFACE HIGH PRESSURE EAST
ACROSS THE NORTHERN GULF OF MEXICO...NORTH AND CENTRAL FLORIDA AND
INTO THE WESTERN ATLANTIC. THE SURFACE HIGH PRESSURE RIDGE AXIS OVER
THE GULF COAST...NORTHERN FLORIDA RESULTS IN A DRY AND COOL NORTH TO
NORTHWEST FLOW THAT WILL PRODUCE OVERNIGHT LOWS IN THE LOW AND MID
40S EVERYWHERE EXCEPT THE UPPER 40S RIGHT AT THE IMMEDIATE COAST AND
BEACHES.
MONDAY...SFC HIGH PRESSURE WILL BUILD FROM THE FL PANHANDLE TOWARD
THE NRN FL PENINSULA WITH A VERY DRY AIRMASS ACROSS THE AREA WITH
PWATS DROPPING INTO THE .25 TO .45 INCH RANGE. NORTHERLY WINDS IN
THE MORNING WILL VEER TO NE ALONG THE COAST SOUTH OF THE CAPE. HIGHS
WILL RANGE FROM THE UPPER 60S NORTH TO LOWER 70S FOR THE TREASURE
COAST AND OKEECHOBEE COUNTY UNDER MAINLY SUNNY SKIES.
MONDAY NIGHT...THE SFC RIDGE WILL STRETCH ACROSS THE CENTRAL
PENINSULA WITH EXCELLENT RADIATIONAL COOLING WITH MAINLY CLEAR SKIES
AND LIGHT WINDS. MUCH OF THE FORECAST AREA SHOULD SEE LOWS DROP INTO
THE 40S WITH WARMER READINGS IN THE LOWER TO MID 50S ACROSS MARTIN
COUNTY.
TUE-THU...HIGH PRESSURE WILL PUSH OFF INTO THE ATLANTIC ON TUESDAY
WITH LOW LVL RETURN SOUTHERLY FLOW BRINGING SOME MOISTURE FOR SOME
DIURNAL CLOUDINESS ON TUESDAY. BY WED...ANOTHER WEAK FRONTAL
BOUNDARY WILL MOVE THROUGH THE AREA. GFS INDICATES MOISTURE WILL
REMAIN LIMITED SO WILL KEEP MEASURABLE PRECIP CHANCES JUST BELOW
MENTIONABLE RANGE. HIGHS WILL BE NEAR 70 NORTH AND MID 70S SRN
AREAS. SHOULD SEE N/NE LOW LVL FLOW ON THU BEHIND THE FRONT WITH
MOISTURE LEVELS ON THE INCREASE. WILL FORECAST SOME ISOLATED SHOWERS
ACROSS THE ATLANTIC BUT KEEP LAND AREAS DRY. HIGHS IN THE UPPER 60S
NORTH TO LOWER-MID 70S SOUTH.
FRI-SUN...NEXT FRONTAL WAVE WILL AFFECT THE AREA FRI/FRI NIGHT INTO
SATURDAY MORNING AS A PROGRESSIVE S/W TROUGH MOVES FROM TX OFF THE
SE ATLC COAST EARLY THIS WEEKEND. STILL SOME DISCREPANCIES IN THE
SFC LOW TRACK BUT SHOULD SEE INCREASING RAIN CHANCES FRI AND FRIDAY
NIGHT AND MOSTLY CLOUDY SKIES THIS PERIOD. WILL KEEP POPS IN THE
CHANCE RANGE AT THIS TIME...BUT MAY NEED TO INCREASE TO LIKELY FOR A
PERIOD OR TWO AS EVENT DRAWS CLOSER. GFS SOMEWHAT SLOWER WITH HIGHER
RAIN CHANCES FORECAST SATURDAY MORNING AND STRONG NORTHERLY FLOW ON
THE BACK SIDE OF THE LOW AS IT PUSHES OFFSHORE. HIGH PRESSURE WILL
BUILD FROM THE GULF TWD FL TO END THE WEEKEND WITH MOSTLY SUNNY
SKIES AND COOL TEMPERATURES.
&&
.AVIATION...
VFR. GUSTY WEST TO NORTHWEST WINDS...15 TO 20 KNOTS WITH A FEW GUSTS
OVER 25 KNOTS LATE SUNDAY MORNING AND AFTERNOON AS HIGH PRESSURE
BUILDS IN FROM THE WEST. WINDS DIMINISH TO 5 TO 10 KNOTS DURING THE
EVENING AND LESS THAN 5 KNOTS AFTER MIDNIGHT.
&&
.MARINE...
TODAY...COLD FRONT WILL SWEEP RAPIDLY SOUTHWARD OVER THE ATLANTIC BY
EARLY AFTERNOON WITH NORTHWEST WINDS PICKING UP TO NEAR 20 KNOTS
OFFSHORE AND 15-20 KNOTS NEARSHORE. WILL RAISE SCA THIS AFTN/EVENING
FOR OFFSHORE WATERS FROM FLAGLER BEACH TO SEBASTIAN INLET WITH WINDS
AROUND 20 KNOTS AND SEAS UP TO 7 FT WELL OFFSHORE.
TONIGHT...BRISK NORTHWEST TO NORTH WINDS...15 TO 20 KNOTS...THE
FIRST HALF OF THE NIGHT DIMINISH AS THEY SHIFT TO THE NORTH AT 10 TO
15 KNOTS BETWEEN MIDNIGHT AND SUNRISE SUNDAY. SEAS AROUND 6 FEET
OFFSHORE...AROUND 7 FEET IN THE NRN GULF STREAM IN THE EVENING.
NORTHERLY FLOW AROUND 10 KNOTS EARLY MONDAY WILL WEAKEN INTO THE
AFTERNOON AS HIGH PRESSURE BUILDS TOWARD THE AREA. SEAS WILL REMAIN
HIGHER IN THE GULF STREAM IN THE MORNING AND DECREASE INTO THE
AFTERNOON AND MONDAY NIGHT. LIGHT WINDS TUESDAY WILL ALLOW SEAS TO
DROP TO 2-3 FT. TUE NIGHT/WED...ANOTHER FRONT WILL MOVE THROUGH WITH
OFFSHORE FLOW KEEP HIGHEST SEAS OFFSHORE. WINDS WILL BECOME N/NE ON
THU TO 10 KNOTS WITH SEAS 2-3 FT.
&&
.FIRE WEATHER...
MIN RHS AROUND 45 PCT TODAY WITH GUSTY NW WINDS THIS AFTERNOON TO
15-20 MPH WITH HIGH DISPERSION VALUES. MUCH DRIER AIR WILL SETTLE
OVER E CENTRAL FL ON MONDAY WITH MIN RHS INTO THE 20S OVER THE
INTERIOR BUT WINDS WILL BE LIGHTER FROM 5-10 MPH INLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 44 67 42 / 10 0 0 0
MCO 73 45 71 45 / 10 0 0 0
MLB 74 46 69 47 / 10 0 0 0
VRB 76 47 70 48 / 10 0 0 0
LEE 70 44 71 45 / 10 0 0 0
SFB 73 44 69 46 / 10 0 0 0
ORL 72 47 69 48 / 10 0 0 0
FPR 74 47 71 49 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....VOLKMERHazardous weather outlook, Jan 17, 11:16 AM EST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1116 AM EST SAT JAN 17 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180430- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1116 AM EST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE. EAST SWELLS WILL PRODUCE BREAKING WAVES OF 3 TO 5 FEET NEAR SHORE. CHECK WITH YOUR LOCAL BEACH PATROL ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. IF YOU DECIDE TO ENTER THE CHILLY SURF TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BOTH WINDS AND SEAS ARE FORECAST TO BRIEFLY INCREASE SUNDAY AND SUNDAY NIGHT AS ANOTHER COOL FRONT SLIDES THROUGH THE AREA. A LOW TO MODERATE RISK OF RIP CURRENTS AT THE BEACHES SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.